Advances in Differential Equations

Nonlinear degenerate prabolic equations with singular lower-order term

Jerome A. Goldstein and Ismail Kombe

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We use variational methods to study the nonexistence of positive solutions for the following nonlinear parabolic partial differential equations: \[ \begin{cases} \frac{\partial u}{\partial t}=\Delta( u^m)+V(x)u^m & \text{in}\quad \Omega \times (0, T ) ,\\ u(x,0)=u_{0}(x)\geq 0 & \text{in} \quad\Omega, \\ u(x,t)=0 & \text{on}\quad \partial\Omega\times (0, T), \end{cases} \] and \[ \begin{cases} \frac{\partial u}{\partial t}=\Delta_p u+V(x)u^{p-1} & \text{in}\quad \Omega \times (0, T ) ,\\ u(x,0)=u_{0}(x)\geq 0 & \text{in} \quad\Omega ,\\ u(x,t)=0 & \text{on}\quad \partial\Omega\times (0, T ), \end{cases} \] where $0 < m < 1$, $1 < p < 2$, $V\in L_{loc}^1(\Omega)$ and $\Omega$ is a bounded domain with smooth boundary in $ \mathbb{R}^N$.

Article information

Adv. Differential Equations, Volume 8, Number 10 (2003), 1153-1192.

First available in Project Euclid: 19 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35K55: Nonlinear parabolic equations
Secondary: 35A15: Variational methods 35K20: Initial-boundary value problems for second-order parabolic equations 35K65: Degenerate parabolic equations 47J30: Variational methods [See also 58Exx]


Goldstein, Jerome A.; Kombe, Ismail. Nonlinear degenerate prabolic equations with singular lower-order term. Adv. Differential Equations 8 (2003), no. 10, 1153--1192.

Export citation